Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
potsiebarbie

Numbness, and tingling, and pin pricks, Oh my!

Recommended Posts

For the past couple days I've been getting numbness, and tingling in my right leg. Now I feel like I'm getting random "pin pricks" throughout my body. To be honest I'm kinda freaking out. I see my PCP tomorrow, but I'm really working myself up and kinda wanna go to ER, but I know per usual that will be a waste of time. Any insight?

Share this post


Link to post
Share on other sites

Don't go to the ER before calling your doctor or the ER first, they'll tell you to come in or not. 

This is my 24/7/365 friend. At anytime my right leg goes numb, sometimes my whole right side, sometimes my left cheek and hand also go numb at the same time as the right side. I've learned to keep on walking--it does not freak me out anymore though when these symptoms started I was quite concerned. It does wear off in a few minutes so it's not a long lasting sensation, just weird more than anything. It also comes with pins and needles--parasthesia--like opening a can of new seltzer--that stingy effervescence. Drives me nuts for a bit. The numbness and the tingling are very distracting, and that tingling is stinging, but overall it doesn't do any lasting damage. It's just one of our nastier sensations. My neuro has sent me for many head and neck scans. They did find some radiculopathy; I go to PT to help with that. I get a good workout and a great massage from the doctor there. Definitely have your numbness checked out--my neuro was very helpful with that.I wish you well.

Share this post


Link to post
Share on other sites

Hey @potsiebarbie, I get this often in my face. I don't think it's anything dangerous but do ask your PCP about it. It's a nerve thing, sometimes they just seem unhappy. The FitBit I just got for Christmas did it to me too. As soon as a I put it on I started getting a tingling and painful numbness (yes, that's an oxymoron but I don't know how else to describe the feeling) in my hand wrist and hand. And I was so looking forward to having a fitness tracker too. Oh well. I think your tingling and numbness will probably go away and then come back and go like this in flares/cycles if it's part of dysautonomia.

Share this post


Link to post
Share on other sites

I get this but I have always assumed it was my midodrine. The medication causes a similar effect to my scalp so I have assumed it was because of the medicine. 

I wouldn't go to the ER unless you talk to your doctor first. Especially since a lot of insurances are getting to the point where they don't want to pay out. 

Try to relax and find something immersive to do. Like a great book or a video game. 

Share this post


Link to post
Share on other sites

Thank you all so much! Seriously, IDK what I would do without this forum! I saw my PCP today and he wasn't super duper helpful but he prescribed Lyrica. They keep talking about fibro, but I really don't have those "tender points". Anyway, I think I'm just having a hard time adjusting to my P.O.T.S. body, and to be honest I'm a little too preoccupied with an "underlying cause". I'm still trying to find a P.O.T.S specialist. I've also been prescribed Florinef so IDK which one to start first. I don't wanna start both at the same time because then (good or bad) I won't know what is doing what. Lol Sorry I'm all over the place! 

Share this post


Link to post
Share on other sites
3 hours ago, potsiebarbie said:

Thank you all so much! Seriously, IDK what I would do without this forum! I saw my PCP today and he wasn't super duper helpful but he prescribed Lyrica. They keep talking about fibro, but I really don't have those "tender points". Anyway, I think I'm just having a hard time adjusting to my P.O.T.S. body, and to be honest I'm a little too preoccupied with an "underlying cause". I'm still trying to find a P.O.T.S specialist. I've also been prescribed Florinef so IDK which one to start first. I don't wanna start both at the same time because then (good or bad) I won't know what is doing what. Lol Sorry I'm all over the place! 

You sound kind of like me. I found a specialist on accident but he doesn't seem too interested in finding an underlying cause. So mostly I discuss ideas with my PCP every couple months when I see her. 

I am planning a semi-close "university setting" sometime this year to try to find my underlying cause. I believe it has a genetic component, I am just waiting for confirmation that my oldest son has it as well. 

You can look up those tender spots fibromyalgia has. You only need so many of them out of the over 20 spots. I have a friend who has it and she poked a few common spots. She didn't think I had it. But I have some similar symptoms as her. 

I would start with the florinef first. It is prescribed for POTS for some people. I agree I wouldn't start them at the same time. Especially if you react oddly to any kind of medication. 

Share this post


Link to post
Share on other sites

I just went to a chiropractor (in hopes of some relief), and he refused to adjust me, because of the numbness. He scared me by saying it's "a huge red flag" and said I needed to see a neurologist asap. 😭

Share this post


Link to post
Share on other sites

@potsiebarbie - I think you found a good chiropractor. Yes - numbness should be looked into. I know of several people who saw a chiro and should have seen an MD instead. I their case the chiro DID treat them and later they - as well as the chiro - realized they should not have been adjusted. So - good job, chiropractor, for putting YOUR safety first!

Share this post


Link to post
Share on other sites
2 hours ago, Pistol said:

@potsiebarbie - I think you found a good chiropractor. Yes - numbness should be looked into. I know of several people who saw a chiro and should have seen an MD instead. I their case the chiro DID treat them and later they - as well as the chiro - realized they should not have been adjusted. So - good job, chiropractor, for putting YOUR safety first!

I know! That's what I told my husband. I had some previous bad experiences with chiros. I told my husband clearly he knows what he's doing and doesn't just wanna take my money. What worries me is my doc brushed it off and prescribed Lyrica. 🙄

Share this post


Link to post
Share on other sites

I'm not sure. I think the rheumatologist might have tested for it. If so, it was fine. My memory is literally the worst since this whole P.O.T.S. thing. I couldn't remember my son's name for a few moments the other day when I was filling out forms. I cried telling my doc that and he just thinks I'm "stressed". 🙄 I do take prenatals and a b complex on top of it. Not sure if that would help. 

Share this post


Link to post
Share on other sites

If someone has a deficiency, from what I understand, a large dosage would be required to correct it.  The liver stores B12 but if the stores are used up it takes a large dose over a period of time to correct.  In addition the reason many people have low B12 is due to poor absorption of it, so a large dose is needed in order to absorb an adequate amount.  People with celiac or other chronic digestive problems are more prone to deficiency from what I have read--also taking birth control pills, antacids and certain other meds can impact absorption of B12 over time.

Share this post


Link to post
Share on other sites
Guest ScottS
On 12/28/2018 at 7:50 PM, MomtoGiuliana said:

Has your B12 level been checked?  Deficiency can cause these symptoms and has been associated with POTS in studies.

For the longest while (months on end) I experienced what felt like hundreds of bee stings along the tops of my thighs. My Dr. had me test for Vitamin B12 and sure enough I was low. The problem I faced was both age related (I'm over 50 and, like many my age, likely don't have enough hydrochloric acid in my stomach to assist in B12 absorption from food sources) and a consequence of my having both POTS and a second form (as yet undetermined) of dysautonomia. (Both of which slow motility in my gut, thus limiting my ability to eat the very foods that contain the greatest amount of Vitamin B12.) 

I now supplement my diet with B12 in both sublingual and standard liquid (multivitamin) form. Even days I take a daily liquid multivitamin. Odd days I take Vitamin B12 alone in sublingual form. And rarely now have to deal with all those "bee sting" feeling sensations along the length of my thighs.

Share this post


Link to post
Share on other sites

It’s common for people with POTS to get neuropathic sensations like you’ve described (e.g. tingling and numbness). With POTS it is often due to Small Fiber Neuropathy, see link below for more info:

https://en.m.wikipedia.org/wiki/Small_fiber_peripheral_neuropathy

It maybe good that your doctor has prescribed Lyrica, as this is a common treatment for Small Fiber Neuropathy. 

Best wishes.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...